Optimal Quadrature Formulas with Trigonometric Weights in a Sobolev Space

Authors

  • S.Sh. Barraeva Bukhara State University Author

DOI:

https://doi.org/10.71310/pcam.4-1_75.2026.11

Keywords:

highly oscillatory integrals, optimal quadrature formula, optimal coefficients, Sobolev space, error functional, numerical integration

Abstract

Background: The accurate and efficient numerical evaluation of highly oscillatory integrals remains a challenging problem in computational mathematics and applications such as mathematical physics, wave dynamics, optics, and signal processing. Classical approaches, including Filon-, Levin-, and asymptotic-type methods, are effective for highly oscillatory integrals but do not directly address the construction of optimal quadrature formulas in Sobolev spaces or the minimization of the associated error functional.

Purpose: This study aims to construct an optimal quadrature formula for highly oscillatory integrals with trigonometric weights in Sobolev spaces, determine its quadrature coefficients, and investigate the behavior of the corresponding error.

Method: The integral is decomposed into sine and cosine components and transformed through piecewise integration to obtain a formulation suitable for the Sobolevspace framework. The quadrature coefficients are derived by minimizing the norm of the associated error functional. A system of conditions characterizing the optimal coefficients is established, and explicit expressions are obtained for uniformly distributed nodes. This approach incorporates both the oscillatory structure of the integrand and the functional properties of the underlying Sobolev space into the quadrature construction.

Results: Explicit analytical expressions for the optimal quadrature coefficients are obtained. The derived formulas satisfy the required exactness conditions for constant and linear functions. Numerical experiments demonstrate that the quadrature error exhibits a non-monotonic dependence on the oscillation parameter, with substantial error reduction observed for specific parameter values.

Implication: The proposed quadrature formula provides a Sobolev-space-based optimal approach for highly oscillatory integrals and extends existing quadrature techniques by incorporating oscillatory behavior directly into the optimization of the approximation error.

References

Deaсo A., Huybrechs D., Iserles A. 2018. Computing highly oscillatory integrals. Philadelphia: SIAM.

Engquist B., Runborg O. 2003. Computational high frequency wave propagation. Acta Numerica. 12: 181–266.

Davis P. J., Rabinowitz P. 1984. Methods of numerical integration. New York: Academic Press.

Iserles A., Nшrsett S.P. 2005. Efficient quadrature of highly oscillatory integrals using derivatives. Proceedings of the Royal Society A. 461(2057): 1383–1399. doi: https://doi.org/10.1098/rspa.2004.1401.

Filon L. N. G. 1928. On a quadrature formula for trigonometric integrals. Proceedings of the Royal Society of Edinburgh. 49: 38–47.

Levin D. 1996. Fast integration of rapidly oscillatory functions. Journal of Computational and Applied Mathematics. 67(1): 95–101.

Olver S. 2006. Moment-free numerical integration of highly oscillatory functions. IMA Journal of Numerical Analysis. 26(2): 213–227.

Sard A. 1949. Best approximate integration formulas; best approximation formulas. American Journal of Mathematics. 71: 80–91.

Azamov S. S., Tursunmuradov S. T. 2024. Minimization of the norm of the error functional of one quadrature formula. Uzbek Mathematical Journal. 68(4): 17–25. doi: https://doi.org/10.29229/uzmj.2024-4-2.

Shadimetov Kh. M., Hayotov A. R., Nuraliev F. A. 2022. Construction of optimal interpolation formulas in the Sobolev space. Journal of Mathematical Sciences. 264(6): 782–793. doi: https://doi.org/10.1007/s10958-022-06035-z.

Nuraliev F. A., Edilbekova R. M. 2025. Optimal quadrature formula with derivative in Sobolev space. International Scientific Journal of Computing Technologies and Mathematical Modeling. 3(2): 37–45.

Shadimetov Kh. M., Tursunmurodov S. T. 2025. Optimal quadrature formulas in the Sobolev space of complex-valued functions. Uzbek Mathematical Journal. 69(4): 194–200. doi: https://doi.org/10.29229/uzmj.2025-4-19.

Shadimetov Kh., Adilkhodjaev A., Gulomov O. 2025. Optimal quadrature formulas for approximate calculation of rapidly oscillating integrals. Results in Applied Mathematics. 27: 100627. doi: https://doi.org/10.1016/j.rinam.2025.100627.

Shadimetov Kh. M., Gulomov O. Kh. 2023. Optimal quadrature formulas for calculating integrals of rapidly oscillating functions. Journal of Mathematical Sciences. 277(3): 446–457. doi: https://doi.org/10.1007/s10958-023-06848-6.

Nuraliev F. A., Edilbekova R. M. 2026. The coefficients of the derivative optimal quadrature formula. Reports of the Academy of Sciences of the Republic of Uzbekistan. (2): 26–31.

Azamov S. S. 2023. On the construction of optimal quadrature formulas with equally spaced nodes. Uzbek Mathematical Journal. 67(3).

Hayotov A. R., Babaev S. S., Abduaxadov A. A. 2026. Construction of an optimal quadrature formula for the approximate calculation of Fourier integrals using the ????-function method. Izvestiya Vysshikh Uchebnykh Zavedenii. Matematika. (1): 85–99. doi: https://doi.org/10.26907/0021-3446-2026-1-85-99.

Hayotov A. R., Babaev S. S., Olimov N. N. 2026. An optimal interpolation formula with derivatives in Sobolev space. Izvestiya Vysshikh Uchebnykh Zavedenii. Matematika. (2): 49–62. doi: https://doi.org/10.26907/0021-3446-2026-2-49-62.

Hayotov A. R., Doniyorov N. N. 2024. Construction of basis functions for finite element methods in a Hilbert space. Vestnik KRAUNC. Fiziko-Matematicheskie Nauki. 46(1): 118–133. doi: https://doi.org/10.26117/2079-6641-2024-46-1-118-133.

Akhmedov D. M. 2024. About an optimal quadrature formulas with derivatives in the Sobolev space. International Scientific Journal of Computing Technologies and Mathematical Modeling. 2.

Downloads

Published

2026-10-27

Issue

Section

Статьи